Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 18, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Nov 14, 2008, 5:58 PM CST for 5 counties in Texas. It took effect at Nov 15, 2008, 12:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2008, 5:58 PM CST (23:58 UTC)
- In effect from
- Nov 15, 2008, 12:00 AM CST
- Expired
- Nov 15, 2008, 3:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 12.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 142358 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 558 PM CST FRI NOV 14 2008 ...WIND ADVISORY FOR COASTAL AREAS OF SOUTHEAST TEXAS... TXZ214-235>238-152100- /O.NEW.KHGX.WI.Y.0018.081115T0600Z-081115T2100Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 558 PM CST FRI NOV 14 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY. STRONG NORTH WINDS WILL DEVELOP AROUND MIDNIGHT ACROSS COASTAL AREAS IN THE WAKE OF A COLD FRONT. NORTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH CAN BE EXPECTED. WINDS WILL BEGIN TO SLOWLY SUBSIDE ON SATURDAY AFTERNOON AS THE PRESSURE GRADIENT RELAXES A BIT. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS $$
2 follow-up statements
000 WWUS74 KHGX 151336 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 736 AM CST SAT NOV 15 2008 ...WIND ADVISORY FOR COASTAL AREAS OF SOUTHEAST TEXAS... TXZ214-235>238-152100- /O.CON.KHGX.WI.Y.0018.000000T0000Z-081115T2100Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 736 AM CST SAT NOV 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... STRONG NORTH WINDS WILL CONTINUE TODAY AS HIGH PRESSURE BUILDS RAPIDLY INTO THE REGION. AFTER THE FRONT CAME THROUGH EARLY THIS MORNING WINDS INCREASED TO 25 TO 30 MPH WITH GUSTS AROUND 35 MPH. AT 7 AM WINDS HAD DROPPED DOWN A LITTLE BUT AS THE ATMOSPHERE BEGINS TO WARM UP THIS MORNING STRONG WINDS ABOVE THE SURFACE WILL MIX DOWN AND WINDS WILL INCREASE AGAIN BETWEEN 830 AND 10 AM. WINDS WILL BEGIN TO SLOWLY SUBSIDE AROUND MID AFTERNOON AS THE PRESSURE GRADIENT RELAXES A BIT. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS $$
000 WWUS74 KHGX 152045 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 245 PM CST SAT NOV 15 2008 TXZ214-235>238-152145- /O.EXP.KHGX.WI.Y.0018.000000T0000Z-081115T2100Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 245 PM CST SAT NOV 15 2008 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE WIND ADVISORY FOR COASTAL COUNTIES WILL EXPIRE AT 3 PM CST THIS AFTERNOON...AS WINDS ARE CURRENTLY BELOW ADVISORY THRESHOLDS...AND ARE EXPECTED TO BE ON A DECREASING TREND FOR THE REST OF THE AFTERNOON AND EVENING. IT WILL REMAIN BREEZY IN THE ADVISORY AREA...WITH SUSTAINED WINDS OF 15 TO 20 MPH...AND A FEW GUSTS TO 30 MPH. WINDS WILL DIMINISH RAPIDLY AT MOST LOCATIONS AFTER SUNSET...ALTHOUGH WILL DIMINISH MORE SLOWLY AT LOCATIONS DOWN WIND OF THE BAY. $$ 46
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:01 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Nov 14, 3:01 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
301 PM CST FRI NOV 14 2008
.DISCUSSION...
THE HIGHLY AMPLIFIED UPPER FLOW WILL TRANSITION TO MORE ZONAL OVER
THE NEXT WEEK AS THE UPPER TROUGH OVER THE PLAINS AND TEXAS PUSHES
EASTWARD TO OFF THE ATLANTIC COAST. AS THE TROUGH PUSHES EAST...A
STRONG COLD FRONT WILL MOVE ACROSS SE TX TONIGHT.
TWO ITEMS OF CONCERN INCLUDE BREEZY...WINDY CONDITIONS COUPLED
WITH A VERY DRY AIRMASS FOR TONIGHT AND SATURDAY. THE STRONG COLD
FRONT WILL WORK ITS WAY ACROSS SE TX THIS EVENING...PUSHING OFF
THE COAST BY MIDNIGHT. A WIND ADVISORY WILL BE NEEDED LATER
TONIGHT INTO SATURDAY ALONG THE COASTAL COUNTIES AND POSSIBLY
FURTHER INLAND. WILL WAIT TO ISSUE THE ADVISORY UNTIL LATER THIS
EVENING WHEN A BETTER IDEA OF THE EXTENT OF THE AREA NEEDED TO BE
INCLUDED WILL BE KNOWN. THE STRONG COLD AIR ADVECTION WILL END
SATURDAY EVENING AS THE SURFACE HIGH PRESSURE RIDGE BEGINS TO
BUILD OVERHEAD THE FORECAST AREA. INCLUDED A FIRE WEATHER SECTION
BELOW TO ADDRESS THE FIRE WEATHER CONCERNS FROM THE VERY DRY
AIRMASS COUPLED WITH THE STRONG WINDS.
OTHERWISE...A DRY WEEK IS EXPECTED WITH SEASONABLE DAYTIME HIGH
TEMPERATURES COUPLED WITH CHILLY NIGHTS. THE MODELS HINT AT A SLOW
RETURN OF GULF MOISTURE LATE IN THE WEEK.
40
&&
.MARINE...
AT 2 PM...A PRE-FRONTAL TROUGH WAS LOCATED ALONG A SHREVEPORT TO
HONDO LINE. THE COLD FRONT WAS ALONG A PARIS TO JUNCTION LINE.
THE PRE-FRONTAL TROUGH WILL INTRODUCE A WIND SHIFT TO THE NORTH
BETWEEN 00-02Z. THE ACTUAL FRONT WILL CROSS THE BAYS BETWEEN
02-03Z...NEARSHORE WATERS BETWEEN 04-05Z AND THE OFFSHORE WATERS
BETWEEN 05-07Z. WINDS WILL QUICKLY INCREASE BEHIND THE SECOND
BOUNDARY AND A SMALL CRAFT ADVISORY WILL BE IN EFFECT OVERNIGHT
AND SATURDAY. AFTER COORDINATION WITH CRP...WILL ISSUE A GALE
WARNING FOR THE 20-60 NM WATERS. NOT SURE SUSTAINED WINDS WILL
EXCEED GALE CRITERIA BUT THERE SHOULD BE FREQUENT GUSTS EXCEEDING
GALE FORCE. TIDES WILL FALL A FOOT TO A FOOT AND A HALF BELOW
NORMAL WITH THE STRONG OFFSHORE COMPONENT. HIGH PRESSURE SETTLING
OVER THE AREA SHOULD ALLOW WINDS TO RELAX OVER THE BAYS SATURDAY
NIGHT BUT MODERATE TO STRONG WINDS WILL PERSIST OVER THE GULF
WATERS. LIGHTER WINDS EXPECTED SUNDAY AND MONDAY. 43
&&
.FIRE WEATHER...
A FIRE WEATHER WATCH WILL REMAIN IN EFFECT FOR SATURDAY. HUMIDITY
LEVELS WILL FALL TO BETWEEN 20 AND 30 PERCENT ON SATURDAY. STRONG
NORTH WINDS WILL HOWL AT 15 TO 25 MPH WITH HIGHER GUSTS. WINDS ARE
EXPECTED TO DECREASE QUICKLY SATURDAY EVENING. GROUND FUELS REMAIN
RATHER WET FROM MID-WEEK RAIN AND AM NOT SURE HOW QUICKLY GROUND
FUEL WILL DRY THIS TIME OF YEAR. WILL DEFER TO NEXT SHIFT FOR THE
RED FLAG WARNING TO BETTER FINE TUNE WIND/RH VALUES. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 45 64 34 68 40 / 10 0 0 0 0
HOUSTON (IAH) 48 64 35 66 40 / 10 0 0 0 0
GALVESTON (GLS) 57 63 48 63 54 / 10 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...
BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...
MADISON...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...
TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST SATURDAY
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
GALE WARNING FROM 9 PM THIS EVENING TO 6 PM CST SATURDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...40
AVIATION/MARINE...43Hazardous weather outlook, Nov 14, 4:18 AM CST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 418 AM CST FRI NOV 14 2008 TXZ163-164-176>179-195>200-210>214-226-227-235>238-151030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 418 AM CST FRI NOV 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO PUSH THROUGH SOUTHEAST TEXAS TODAY AND TONIGHT. STRONG NORTHERLY WINDS ARE EXPECTED BEHIND THE FRONT AND A WIND ADVISORY MAY BE NEEDED MAINLY ALONG THE COAST TONIGHT INTO SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTHERLY WINDS BEHIND A COLD FRONT MAY REQUIRE A WIND ADVISORY FOR SATURDAY MORNING. GUSTY WINDS MAY CONTINUE THROUGH THE DAY WITH A DRY AIRMASS. HAZARDOUS FIRE WEATHER CONDITIONS MAY DEVELOP GIVEN LOW RELATIVE HUMIDITY AND STRONG WINDS ON SATURDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR SOUTHEAST TEXAS. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. GMZ330-335-350-355-370-375-151030- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 418 AM CST FRI NOV 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHWEST GULF OF MEXICO WATERS TODAY. SOME STRONG THUNDERSTORMS MAY DEVELOP WITH GUSTY WINDS AND HEAVY RAINFALL. LOCALLY HIGHER SEAS MAY RESULT NEAR THESE THUNDERSTORMS. A STRONG COLD FRONT MAY PUSH OFF THE COAST TONIGHT INTO SATURDAY. SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY WITH WINDS NEAR GALE FORCE POSSIBLE FOR THE UPPER TEXAS COAST. A GALE WARNING MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ROUGH MARINE CONDITIONS ARE EXPECTED SATURDAY. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY WITH WINDS POSSIBLY REACHING GALE FORCE. THESE CONDITIONS SHOULD DIMINISH SATURDAY NIGHT INTO SUNDAY ACROSS THE UPPER TEXAS COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 7:55 PM CST | River Flood Warning | HGX | Harris, Liberty | 61 hr |
| Nov 14, 3:48 AM CST | Small Craft Advisory | HGX | 53 hr | |
| Nov 14, 7:42 AM CST | Fire Weather Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 20 hr |
| Nov 14, 9:32 AM CST | River Flood Warning | HGX | Harris, Montgomery | 11 hr |
| Nov 14, 3:50 PM CST | Gale Warning | HGX | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.